Friday, April 25, 2014

Friday, March 04, 2011 Nita, Community Member, asks

Q: My mother was put on Plavix and within 2 weeks she had a fatal abdominal aortic aneurysm at 72 years of age.

My mother had a long history of stomach ulcers and her spleen had been removed when she was sixteen years old because of complications from hepatitis. She was diagnosed with liver failure at the time she was hospitalized for loss of memory and showed signs of a possible stroke, which turned out to be liver failure. She had been diagnosed prior with Atrial Fibrillation and was put on Coumadin which she discontinued on her own prior to this hospitalization. Her Doctors then put her on the Plavix. Is it possible that with her history the Plavix or any other meds could have caused her aneuryism?
Answer This
Answers (1)
3/ 7/11 11:49am

Hi Nita,

 

I'm sorry to hear about the loss of your mother. It's very difficult to say with your mother's complicated medical history. I recommend discussing fully with her physician to understand the role her medications may have played.

 

All the best,

Lisa Nelson RD

How to Lower Cholesterol in 8 Simple Steps

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Nita, Community Member— Last Modified: 04/05/14, First Published: 03/04/11